Alert archive / Mississippi / Flash Flood Watches in 2021
Flash Flood Watch 8, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at May 4, 2021, 3:50 AM CDT for 19 counties in Mississippi. It took effect at May 4, 2021, 9:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 3:50 AM CDT (08:50 UTC)
- In effect from
- May 4, 2021, 9:00 AM CDT
- Expired
- May 4, 2021, 9:41 PM CDT
- In force
- 13 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2457 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted.
688 WGUS64 KJAN 040850 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 350 AM CDT Tue May 4 2021 MSZ048>052-054>058-061>066-072>074-041700- /O.NEW.KJAN.FF.A.0008.210504T1400Z-210505T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- Including the cities of Conehatta, Jackson, Richland, Union, Purvis, Lumberton, Meadville, Crystal Springs, Pearl, Forest, Bude, Collins, Meridian, Hazlehurst, Taylorsville, New Hebron, West Hattiesburg, Monticello, Mendenhall, Heidelberg, Roxie, Hattiesburg, Columbia, Quitman, Decatur, Magee, Stonewall, Bassfield, Brookhaven, Brandon, Morton, Prentiss, Newton, Bay Springs, Mount Olive, Shubuta, Laurel, Wesson, and Raleigh 350 AM CDT Tue May 4 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of central Mississippi...east central Mississippi...south central Mississippi...southeast Mississippi and southwest Mississippi, including the following areas, in central Mississippi, Copiah, Hinds, Rankin, Scott, Simpson and Smith. In east central Mississippi, Clarke, Jasper, Lauderdale and Newton. In south central Mississippi, Jefferson Davis, Lawrence, Lincoln and Marion. In southeast Mississippi, Covington, Forrest, Jones and Lamar. In southwest Mississippi, Franklin MS. * From 9 AM CDT this morning through this evening * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. * Rainfall amounts of 2 to 4 inches, with locally higher amounts, will likely result in areas of flash flooding. Numerous roads may become flooded, closed, or washed out. Minor to moderate river flooding is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ 19
3 follow-up statements
667 WGUS64 KJAN 041528 FFAJAN Flood Watch National Weather Service Jackson MS 1028 AM CDT Tue May 4 2021 MSZ048>052-054>058-061>066-072>074-042330- /O.CON.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- Including the cities of Conehatta, Jackson, Richland, Union, Purvis, Lumberton, Meadville, Crystal Springs, Pearl, Forest, Bude, Collins, Meridian, Hazlehurst, Taylorsville, New Hebron, West Hattiesburg, Monticello, Mendenhall, Heidelberg, Roxie, Hattiesburg, Columbia, Quitman, Decatur, Magee, Stonewall, Bassfield, Brookhaven, Brandon, Morton, Prentiss, Newton, Bay Springs, Mount Olive, Shubuta, Laurel, Wesson, and Raleigh 1028 AM CDT Tue May 4 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Mississippi...east central Mississippi...south central Mississippi...southeast Mississippi and southwest Mississippi, including the following areas, in central Mississippi, Copiah, Hinds, Rankin, Scott, Simpson and Smith. In east central Mississippi, Clarke, Jasper, Lauderdale and Newton. In south central Mississippi, Jefferson Davis, Lawrence, Lincoln and Marion. In southeast Mississippi, Covington, Forrest, Jones and Lamar. In southwest Mississippi, Franklin MS. * Until 10 PM CDT this evening * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. Rainfall amounts of 2 to 4 inches, with locally higher amounts, will likely result in areas of flash flooding. Numerous roads may become flooded, closed or washed out. Minor to moderate river flooding is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ DL
619 WGUS64 KJAN 050059 FFAJAN Flood Watch National Weather Service Jackson MS 759 PM CDT Tue May 4 2021 MSZ048>052-054>058-061>066-050200- /O.CAN.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Including the cities of Conehatta, Jackson, Richland, Union, Meadville, Crystal Springs, Pearl, Forest, Bude, Collins, Meridian, Hazlehurst, Taylorsville, New Hebron, Monticello, Mendenhall, Heidelberg, Roxie, Quitman, Decatur, Magee, Stonewall, Bassfield, Brookhaven, Brandon, Morton, Prentiss, Newton, Bay Springs, Mount Olive, Shubuta, Laurel, Wesson, and Raleigh 759 PM CDT Tue May 4 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Mississippi...east central Mississippi...south central Mississippi...southeast Mississippi and southwest Mississippi, including the following areas, in central Mississippi, Copiah, Hinds, Rankin, Scott, Simpson and Smith. In east central Mississippi, Clarke, Jasper, Lauderdale and Newton. In south central Mississippi, Jefferson Davis, Lawrence and Lincoln. In southeast Mississippi, Covington and Jones. In southwest Mississippi, Franklin MS has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ MSZ072>074-050300- /O.CON.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Forrest- Including the cities of West Hattiesburg, Purvis, Columbia, Lumberton, and Hattiesburg 759 PM CDT Tue May 4 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of south central Mississippi and southeast Mississippi, including the following areas, in south central Mississippi, Marion. In southeast Mississippi, Forrest and Lamar. * Until 10 PM CDT this evening * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. * Additional rainfall amounts of 1 to 2 inches could exacerbate any areas of ongoing flash flooding. Any additional heavy rain may exacerbate any flooded roads. Minor to moderate river flooding is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ DC
239 WGUS64 KJAN 050241 FFAJAN Flood Watch National Weather Service Jackson MS 941 PM CDT Tue May 4 2021 MSZ072>074-050345- /O.CAN.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Forrest- Including the cities of West Hattiesburg, Purvis, Columbia, Lumberton, and Hattiesburg 941 PM CDT Tue May 4 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of south central Mississippi and southeast Mississippi, including the following areas, in south central Mississippi, Marion. In southeast Mississippi, Forrest and Lamar has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ DC
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at May 4, 12:36 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 4, 12:36 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1236 AM CDT Tue May 4 2021 ...SEVERE STORMS LIKELY TODAY... .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Flight categories will vary from VFR to IFR status through much of the period, mainly due to low ceilings across the region. Convection will increase across the area through the mid and late morning hours, with a squall line of potentially severe storms affecting most TAF sites from late morning through late afternoon as it pushes east through the area. Damaging wind gusts up to 70 mph, hail up to golf ball size, and tornadoes will be possible with these storms. Heavy rain will also result in visibilities falling to a mix of MVFR/IFR categories as well. While convection exits early this evening, low stratus will continue to plague most sites into tonight. Winds today will be breezy from the southwest between 10-15 knots, gusting to between 20-25 knots at times. Of course, winds will be more gusty around convection. /19/ && .DISCUSSION... Most of the showers have dissipated this evening leaving mostly cloudy skies across the area. There could be a couple of isolated showers mainly in the east overnight, but expect mainly dry conditions. Lows tonight will fall into the low 70s./15/ Prior discussion below: Overnight, southerly flow will increase ahead of our next severe weather threat on Tuesday. Dewpoints will surge into the lower 70s and mid level lapse rates will steepen as an upper trough approaches. Surface winds will likely veer southwesterly ahead of an approaching front and without significant development of a surface cyclone, there will be little reason for winds to not become increasingly parallel to the front. Given the steepening mid level lapse rates (7.5-8.5 C/KM), deep boundary layer moisture (Td >72F), and abnormally warm surface temperatures (>80F), surface-based CAPE may exceed 3,000 J/KG before robust deep convection gets underway. Trajectories in the mid levels will likely not support a significant capping inversion and thus it is likely that we may have somewhat early convective initiation (16-18Z). Early storm activity is likely as we near/breech convective temperatures (80-82F per forecast soundings) and increasing synoptic lift due broad forcing for ascent with associated impinging shortwave. This is likely to result in upscale growth of numerous thunderstorm clusters. The Storm Prediction Center has issued an Enhanced risk (3/5) for storms on Tuesday which includes all but northwestern MS and Arkansas which are still within the Slight risk (2/5) category. Storms may initially be discrete, but with mostly unidirectional flow through the column and meager (near 0) convective inhibition, will likely merge into clusters fairly quickly. The primary severe threat will likely be damaging wind as cold pooling will likely result in surging outflow at times, perhaps as a longer lived MCS with bowing structures. Large hail is likely initially, particularly in western MS and a few tornadoes are possible. WIND: Notably, forecast soundings from some guidance (ex. HRRR) show DCAPE values in the 1100-1200 J/KG range which supports the idea that bowing structures or wet microbursts are likely. With adequate speed shear (0-6 km bulk shear 30-35 kt) but limited directional shear resulting in shallow to straight-line hodographs, severe storm maintenance is probable and upscale growth into one or a few MCS are likely. Given the above conditions as well as a large reservoir of CAPE and precipitation loading being favored, wind gusts may become considerable and could exceed 70 mph at times. HAIL: Hail threats will likely be maximized early on before storm mode becomes less favorable. Further, lack of dry air aloft will inhibit effective ice growth while enhancing updraft loading with PWATs over 2". Mid level lapse rates will decrease with eastern extent which further suggests the large hail threat may be more likely in a narrow corridor roughly along and west of the interstate 55 corridor. As mentioned before, precipitation loading may favor thunderstorm collapse should they not be consolidated into a convective complex. In either case (either MCS or collapsing updrafts) suspension of ice within an updraft would be unfavored. TORNADO: With veered boundary layer flow resulting in shallow hodographs with 0-1 km SRH generally under 100 synoptically, tornadogenesis will on the whole be unlikely. Given the likelihood of a developing MCS as well as the possibility of storm scale interaction given the widespread convective activity, a few brief tornadoes are possible. This threat may become locally enhanced should a sufficiently mature MCV develop, but that is not currently anticipated. HEAVY RAIN/FlOODING: Heavy rain for most is of very high confidence with widespread convective activity expected. Rainfall rates may exceed 2"/hr with the stronger cores. PWAT values maximize 200-250% and 2-3 standard deviations above normal as storms get going which supports very effective precipitation production. Exactly how the storm-scale environment evolves will dictate the significance of the flash flood threat. Should storms train or move slowly the risk would increase but current expectation is for any convective complex to be progressive which should temper the flood threat. The most likely area for a more substantial flash flood threat to develop due to training would be in the Hattiesburg area. Storms clear by Tuesday evening though the synoptic front will lag behind, remaining northwest of the Arklamiss by day's end. /LP/ Wednesday through the weekend: Drier and cooler northwest flow will become the general rule as we go through mid to late week with temperatures actually dropping to below climatology by a few degrees for the Wednesday to Friday period. Over the weekend, mid level heights will rise and surface high pressure will shift to the east. This will result in an increasingly warm and humid airmass, especially by Sunday, but we are not expecting much in the way of convective rainfall chances given the anticyclonic flow and lack of forcing mechanisms. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 83 58 75 / 17 94 46 8 Meridian 71 84 60 78 / 18 87 69 18 Vicksburg 72 83 58 75 / 14 92 28 4 Hattiesburg 72 85 64 79 / 4 80 74 37 Natchez 73 83 58 75 / 8 93 35 8 Greenville 73 80 57 73 / 31 78 15 1 Greenwood 72 81 57 74 / 26 89 30 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, May 3, 5:27 PM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 527 PM CDT Mon May 3 2021 ARZ074-075-LAZ007>009-015-016-023-MSZ018-034-040-041-042230- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Washington-Issaquena-Sharkey- 527 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tuesday Severe storms are likely and will be capable of producing damaging wind gusts to 70 mph, hail up to golf ball size, and possible tornadoes Tuesday. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Tuesday night. MSZ019-025>029-035-036-042230- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Humphreys- Holmes- 527 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tuesday Severe storms are likely and will be capable of producing damaging wind gusts to 70 mph, hail up to golf ball size, and possible tornadoes Tuesday. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday into Tuesday night. MSZ030>033-037>039-042>057-059-061>065-042230- Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- 527 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tuesday afternoon into early evening FLOODING THREAT...Limited TIMING...Mainly Tuesday afternoon into early evening Severe storms are likely and will be capable of producing damaging wind gusts to 70 mph, hail up to golf ball size, and possible tornadoes Tuesday into Tuesday evening. Heavy rainfall rates could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Storms will clear out Tuesday evening, then expect the threat for widespread hazardous weather to be low for the remainder of the seven day period. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday into early uesday evening. LAZ024>026-MSZ060-042230- Catahoula-Tensas-Concordia-Adams- 527 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tuesday afternoon FLOODING THREAT...Limited TIMING...Tuesday afternoon Severe storms are likely and will be capable of producing damaging wind gusts to 70 mph, hail up to golf ball size, and possible tornadoes Tuesday into Tuesday evening. Heavy rainfall rates could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Storms will clear out by early Tuesday evening, then expect the threat for widespread hazardous weather to be low for the remainder of the seven day period. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday. MSZ058-066-072>074-042230- Clarke-Jones-Marion-Lamar-Forrest- 527 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tuesday afternoon into evening FLOODING THREAT...Elevated TIMING...Tuesday afternoon into evening Severe storms are likely and will be capable of producing damaging wind gusts to 70 mph, hail up to golf ball size, and possible tornadoes Tuesday into Tuesday evening. Heavy rainfall rates could lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Storms will clear out Tuesday evening, then expect the threat for widespread hazardous weather to be low for the remainder of the seven day period. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:28 AM CDT | Special Weather Statement | JAN | Clay | 32 min |
| May 4, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 62 min |
| May 4, 8:19 AM CDT | Tornado Warning | JAN | Copiah, Rankin, Simpson | 56 min |
| May 4, 9:06 AM CDT | Tornado Warning | JAN | Rankin, Simpson | 54 min |
| May 4, 9:29 AM CDT | Special Weather Statement | JAN | Clay | 46 min |
| May 4, 9:48 AM CDT | Special Weather Statement | JAN | Grenada | 27 min |
| May 4, 9:49 AM CDT | Special Weather Statement | JAN | Scott | 26 min |
| May 4, 9:55 AM CDT | Special Weather Statement | JAN | Choctaw | 35 min |
| May 4, 10:02 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 43 min |
| May 4, 10:11 AM CDT | Special Weather Statement | JAN | Lowndes | 34 min |
| May 4, 10:15 AM CDT | Flash Flood Warning | JAN | Clay, Webster | 2 hr |
| May 4, 10:59 AM CDT | Special Weather Statement | JAN | Clay | 31 min |
| May 4, 11:25 AM CDT | Special Weather Statement | JAN | Lowndes | 20 min |
| May 4, 12:01 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| May 4, 12:07 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 38 min |
| May 4, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 72 min |
| May 4, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 75 min |
| May 4, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 50 min |
| May 4, 12:42 PM CDT | Special Weather Statement | JAN | Copiah | 48 min |
| May 4, 12:43 PM CDT | Special Weather Statement | JAN | Madison | 47 min |
| May 4, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 44 min |
| May 4, 12:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| May 4, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 76 min |
| May 4, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 50 min |
| May 4, 1:16 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| May 4, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 59 min |
| May 4, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 41 min |
| May 4, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo | 71 min |
| May 4, 1:28 PM CDT | Special Weather Statement | JAN | Attala | 47 min |
| May 4, 1:31 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 44 min |
| May 4, 1:37 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 23 min |
| May 4, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 53 min |
| May 4, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 75 min |
| May 4, 1:52 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 23 min |
| May 4, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more | 78 min |
| May 4, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 45 min |
| May 4, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Rankin, Scott and 1 more | 66 min |
| May 4, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Scott, Simpson and 1 more | 93 min |
| May 4, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 63 min |
| May 4, 2:18 PM CDT | Special Weather Statement | JAN | Clay | 27 min |
| May 4, 2:22 PM CDT | Tornado Warning | JAN | Attala, Holmes, Madison, Yazoo | 20 min |
| May 4, 2:29 PM CDT | Special Weather Statement | JAN | Winston | 46 min |
| May 4, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 61 min |
| May 4, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 60 min |
| May 4, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 42 min |
| May 4, 2:35 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 25 min |
| May 4, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson | 80 min |
| May 4, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 46 min |
| May 4, 2:53 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 18 min |
| May 4, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 28 min |
| May 4, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 57 min |
| May 4, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 52 min |
| May 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 51 min |
| May 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Simpson, Smith | 81 min |
| May 4, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 42 min |
| May 4, 3:20 PM CDT | Tornado Warning | JAN | Leake, Neshoba, Newton, Scott | 40 min |
| May 4, 3:32 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| May 4, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 54 min |
| May 4, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more | 82 min |
| May 4, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 29 min |
| May 4, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| May 4, 3:51 PM CDT | Areal Flood Warning | JAN | Washington | 6 hr |
| May 4, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 32 min |
| May 4, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar, Marion | 94 min |
Nearby
Flash Flood Watches in Mississippi, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.